Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 2, 2007, 10:33 PM EDT for Butler County, Pennsylvania. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 10:33 PM EDT (02:33 UTC)
- Expired
- Jun 3, 2007, 12:30 AM EDT
- In force
- 117 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 030234 FFWPBZ PAC019-030430- /X.NEW.KPBZ.FF.W.0002.070603T0233Z-070603T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1033 PM EDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 1230 AM EDT * AT 1031 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. OVER THREE INCHES OF RAIN HAS FALLEN IN THE PAST TWO HOURS OVER STONY RUN ABOUT 2 MILES NORTH OF THE ROUTE 422 AND ROUTE 308 INTERSECTION. FLOODING IS POSSIBLE ALONG ROUTE 308 JUST NORTH OF WINDWARD HEIGHTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4093 8002 4087 7990 4099 7983 4102 7992 $$
1 follow-up statement
000 WGUS71 KPBZ 030308 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1103 PM EDT SAT JUN 2 2007 PAC019-030430- /X.CON.KPBZ.FF.W.0002.000000T0000Z-070603T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER PA- 1103 PM EDT SAT JUN 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR BUTLER COUNTY... AT 1056 PM EDT...THE THUNDERSTORMS HAVE DIMINISHED ACROSS THE WARNING AREA BUT 4 INCHES OF RAIN FELL IN 2 HOURS AND 15 MINUTES ABOUT 2 MILES NORTH OF THE ROUTE 422 AND ROUTE 8 INTERSECTION NORTH OF BUTLER. STONY RUN ALONG ROUTE 308 WILL CONTINUE TO RISE FOR THE NEXT HOUR AND FLOODING IS POSSIBLE ALONG ROUTE 308 JUST NORTH OF WINDWARD HEIGHTS. LAT...LON 4093 8002 4087 7990 4099 7983 4102 7992 $$ RSD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:31 PM EDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 2:31 PM EDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EDT SAT JUN 2 2007 .SYNOPSIS... UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY WARM AND HUMID CONDITIONS THROUGH SUNDAY. AFTERNOON HEATING WILL KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS. UPPER RIDGE BREAKS DOWN TONIGHT INTO MONDAY AS CLOSED LOW OVER THE MIDWEST BECOMES A SLOW MOVING OPEN TROF AND MOVES THROUGH THE GREAT LAKES BY TUESDAY WITH A PERIOD OF UNSETTLED WEATHER. WEAK RIDGING DEVELOPS BEHIND THE SHORT WAVE ON WEDNESDAY BRINGING DRY WEATHER THROUGH THURSDAY. && .NEAR TERM /THROUGH SUNDAY/... SCATTERED CONVECTION WILL BE ACROSS REGION INTO THIS EVENING. BEST CHANCES LOOK TO BE ALONG CONVERGENCE ZONE FROM SE OH TO NRN PA AND NEAR RIDGES. CONVECTION WILL DIMINISH THIS EVENING THEN INCREASING CLOUDS AND DEW POINTS OVERNIGHT INTO SUNDAY AS REMNANTS OF BARRY ARE SWEPT NORTH BY TROF IN OH VALLEY. THIS WILL BRING SHOWERS AND EMBEDDED STORMS INCREASING SOUTH TO NORTH DURING DAY SUNDAY WITH LIKELY POPS. TEMPERATURES COOL CONSIDERABLY SUNDAY WITH CLOUDS AND SHOWERS. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES AREA ON SUNDAY NIGHT. THIS LOW WILL MOVE SLOWLY BEFORE OPENING UP AND PULLING OUT TUESDAY NIGHT. SHORT WAVES WILL SWING AROUND THIS LOW GIVING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER RIDGE BEGINS TO BUILD BACK INTO OUR AREA WEDNESDAY BRINGING A STRETCH OF DRY WEATHER FOR WEDNESDAY THROUGH THURSDAY NIGHT ALONG WITH SLOWLY WARMING TEMPERATURES. ANOTHER WAVE PUSHES INTO THE REGION ON FRIDAY BRINGING THE RETURN OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION WILL BE HARD TO PLACE AT A SPECIFIC TERMINAL INTO THIS EVENING. BEST CHANCES LOOK TO BE ALONG CONVERGENCE ZONE FROM SE OH TO NRN PA AND NEAR RIDGES WHERE A LATE AFTERNOON MVFR TEMPO GROUP WAS INCLUDED. WENT WITH VCTS KPIT AND IN AREAS AWAY FROM RIDGES. WITH PLENTY OF LOW LEVEL MOISTURE EXPECT MVFR FOG AGAIN TO FORM AFTER SUNSET. THEN AN AREA OF LOWERING MID DECK AND RAIN SHOWERS WILL SPREAD NORTHWARD AS REMNANTS OF BARRY ARE SWEPT NORTH BY TROF IN OH VALLEY. EXPECT MVFR SHOWERS SUNDAY WITH THUNDER POSSIBLE IN THE AFTERNOON. IN THE LONG TERM DEEP TROF WILL REMAIN ACROSS NORTHEAST US WITH SHOWER AND THUNDERSTORM CHANCE INTO TUESDAY BEFORE FRONT PUSHES SOUTH OF REGION. WOULD EXPECT GENERAL VFR CONDITIONS WED-THU ALTHOUGH THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTHERN WITH WARM FRONT WED NIGHT-THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 66
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EDT SAT JUN 2 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-030915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 510 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 6:34 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 634 PM EDT SAT JUN 2 2007 PAZ007-013-022330- LAWRENCE PA-MERCER PA- 634 PM EDT SAT JUN 2 2007 ...THUNDERSTORMS... AREA OF SLOW MOVING THUNDERSTORMS ENTERING PORTIONS OF EASTERN MERCER AND LAWRENCE COUNTIES... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 14 MILES SOUTH OF FARRELL...OR ABOUT 10 MILES WEST OF NEW CASTLE...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HAIL IS ALSO POSSIBLE. BECAUSE OF THE SLOW MOVEMENT OF THESE STORMS...LOCATIONS IN THEIR PATH WILL SEE HIGH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...HERMITAGE AND SHARON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 2, 10:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1003 PM EDT SAT JUN 2 2007 PAZ014-030245- BUTLER PA- 1003 PM EDT SAT JUN 2 2007 ...THUNDERSTORMS WITH HEAVY RAIN IN BUTLER COUNTY... AT 1002 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ABOUT 4 MILES WEST OF BUTLER...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FISHER HEIGHTS...GREENWOOD VILLAGE...HOMEACRE...JAMISONVILLE... MERIDIAN...MOUNT CHESTNUT...MOUNT CHESTNUT SPRINGS...NORTHVUE... ONEIDA...QUEEN JUNCTION...WINDWARD HEIGHTS...SHANOR HEIGHTS AND TIMBERLY HEIGHTS. THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.